A curious case of bleeding through skin pores

doctor1I had a peculiar case, recently. A patient, Mr. X, suddenly experienced bleeding through the skin pores on his back- much like sweating, but sweating out blood. He had previously seen me for allergies and food intolerances, but never mentioned anything of this sort. I asked Mr. X about any dietary changes and if he was taking any new medicines or supplements which may thin the blood. He told me that he had only started taking my supplements recently, but mentioned in passing that he had increased the dosage of one particular drug he was taking on a regular basis. Careful investigation led me to the culprit- It turns out that particular drug, in extremely rare cases, could reduce platelet count thus increasing the risk of bleeding. Mr. X stopped taking the drug immediately, and he hasn’t experienced bleeding through his skin pores since.

Two reminders from this case:

  1. Before you increase the dosage of a drug (or supplement), tell the doctor. Ask him or her about the possible side effects associated with it.
  2. Find a practitioner who is willing to work with you to solve your health problems. Mr. X had seen another doctor prior to seeing me. That doctor told him his acute condition probably had to do with platelets, but didn’t go one step further to investigate.

Dr. Ardyce Yik ND is dedicated to helping her patients achieve and maintain optimal health. She occasionally gets some odd cases. Click here to read about the case of the disappearing eyebrows. Click here to read about the case of wrongly diagnosed ADHD.

This entry was posted in Allergies, General and tagged , , , . Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s